Alert archive / Florida / Freeze Watches in 2016
Freeze Watch 3, NWS Mobile, AL
NWS Mobile, AL issued this freeze watch at Dec 8, 2016, 4:13 AM CST for Baldwin County, Mobile County, Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida. It took effect at Dec 10, 2016, 12:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 8, 2016, 4:13 AM CST (10:13 UTC)
- In effect from
- Dec 10, 2016, 12:00 AM CST
- Expired
- Dec 8, 2016, 3:19 PM CST
- In force
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.2 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
339 WWUS74 KMOB 081013 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 413 AM CST THU DEC 8 2016 ...FIRST WIDESPREAD FREEZE OF THE SEASON IS FORECAST TO IMPACT COASTAL PORTIONS OF SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE LATE FRIDAY NIGHT THROUGH EARLY SATURDAY MORNING... .COLD SURFACE HIGH PRESSURE WILL BUILD SOUTHWARD ACROSS THE CENTRAL GULF COAST REGION FRIDAY NIGHT. COLD AND DRY NORTHERLY FLOW UNDERNEATH CLEAR SKIES WILL LIKELY BRING THE FIRST FREEZE OF THE SEASON TO COASTAL PORTIONS OF SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING. ALZ265-266-FLZ202-204-206-081800- /O.NEW.KMOB.FZ.A.0003.161210T0600Z-161210T1300Z/ MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA COASTAL- SANTA ROSA COASTAL-OKALOOSA COASTAL- INCLUDING THE CITIES OF...BAYOU LA BATRE...DAUPHIN ISLAND... GRAND BAY...FORT MORGAN...GULF SHORES...ORANGE BEACH...BEULAH... ENSLEY...FORT PICKENS...PENSACOLA...PENSACOLA BEACH... PERDIDO BAY...BAGDAD...GULF BREEZE...NAVARRE...DESTIN... EGLIN AFB...FORT WALTON BEACH...NICEVILLE...SEMINOLE... VALPARAISO...WRIGHT 413 AM CST THU DEC 8 2016 ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. * TEMPERATURE...EARLY MORNING LOWS FORECAST TO RANGE FROM 27 TO 32 DEGREES ACROSS MOST OF COASTAL SOUTHWEST ALABAMA AND NORTHWEST FLORIDA SATURDAY MORNING. * IMPACTS...THE FIRST WIDESPREAD FREEZE OF THE SEASON IS FORECAST TO IMPACT COASTAL PORTIONS OF THE AREA. RESIDENTS SHOULD MAKE PREPARATIONS TO PROTECT PETS AND SENSITIVE OUTDOOR VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
115 WWUS74 KMOB 081754 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1154 AM CST THU DEC 8 2016 ...FIRST WIDESPREAD FREEZE OF THE SEASON IS FORECAST TO IMPACT COASTAL PORTIONS OF SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE LATE FRIDAY NIGHT THROUGH EARLY SATURDAY MORNING... .COLD SURFACE HIGH PRESSURE WILL BUILD SOUTHWARD ACROSS THE CENTRAL GULF COAST REGION THROUGH FRIDAY NIGHT. COLD AND DRY NORTHERLY FLOW UNDERNEATH CLEAR SKIES WILL LIKELY BRING THE FIRST FREEZE OF THE SEASON TO COASTAL PORTIONS OF SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING. ALZ265-266-FLZ202-204-206-090200- /O.CON.KMOB.FZ.A.0003.161210T0600Z-161210T1300Z/ MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA COASTAL- SANTA ROSA COASTAL-OKALOOSA COASTAL- INCLUDING THE CITIES OF...BAYOU LA BATRE...DAUPHIN ISLAND... GRAND BAY...FORT MORGAN...GULF SHORES...ORANGE BEACH...BEULAH... ENSLEY...FORT PICKENS...PENSACOLA...PENSACOLA BEACH... PERDIDO BAY...BAGDAD...GULF BREEZE...NAVARRE...DESTIN... EGLIN AFB...FORT WALTON BEACH...NICEVILLE...SEMINOLE... VALPARAISO...WRIGHT 1154 AM CST THU DEC 8 2016 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * TEMPERATURE...EARLY MORNING LOWS FORECAST TO RANGE FROM 27 TO 32 DEGREES ACROSS MOST OF COASTAL SOUTHWEST ALABAMA AND NORTHWEST FLORIDA SATURDAY MORNING. * IMPACTS...THE FIRST WIDESPREAD FREEZE OF THE SEASON IS FORECAST TO IMPACT COASTAL PORTIONS OF THE AREA. RESIDENTS SHOULD MAKE PREPARATIONS TO PROTECT PETS AND SENSITIVE OUTDOOR VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
972 WWUS74 KMOB 082119 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 319 PM CST THU DEC 8 2016 ...FIRST WIDESPREAD FREEZE OF THE SEASON IS FORECAST TO IMPACT COASTAL PORTIONS OF SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE LATE FRIDAY NIGHT THROUGH EARLY SATURDAY MORNING... .COLD SURFACE HIGH PRESSURE WILL BUILD SOUTHWARD ACROSS THE CENTRAL GULF COAST REGION THROUGH FRIDAY NIGHT AND INTO EARLY SATURDAY MORNING. A COLD AND DRY NORTHERLY FLOW...UNDERNEATH CLEAR SKIES...WILL BRING THE FIRST FREEZE OF THE SEASON TO COASTAL PORTIONS OF SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING. ALZ265-266-FLZ202-204-206-091000- /O.UPG.KMOB.FZ.A.0003.161210T0600Z-161210T1300Z/ /O.NEW.KMOB.FZ.W.0003.161210T0600Z-161210T1300Z/ MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA COASTAL- SANTA ROSA COASTAL-OKALOOSA COASTAL- INCLUDING THE CITIES OF...BAYOU LA BATRE...DAUPHIN ISLAND... GRAND BAY...FORT MORGAN...GULF SHORES...ORANGE BEACH...BEULAH... ENSLEY...FORT PICKENS...PENSACOLA...PENSACOLA BEACH... PERDIDO BAY...BAGDAD...GULF BREEZE...NAVARRE...DESTIN... EGLIN AFB...FORT WALTON BEACH...NICEVILLE...SEMINOLE... VALPARAISO...WRIGHT 319 PM CST THU DEC 8 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 7 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 7 AM CST SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...EARLY MORNING LOWS FORECAST TO RANGE FROM 27 TO 32 DEGREES ACROSS MOST OF COASTAL SOUTHWEST ALABAMA AND NORTHWEST FLORIDA SATURDAY MORNING. * IMPACTS...THE FIRST WIDESPREAD FREEZE OF THE SEASON IS FORECAST TO IMPACT COASTAL PORTIONS OF THE AREA. RESIDENTS SHOULD MAKE PREPARATIONS TO PROTECT PETS AND SENSITIVE OUTDOOR VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this freeze watch went out at Dec 7, 11:45 PM CST, 4 hours 28 minutes earlier.
Area forecast discussion, Dec 7, 11:45 PM CST, 4 hours 28 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1145 PM CST Wed Dec 7 2016
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
06Z issuance...MVFR ceilings tonight into Thursday morning, with a
brief period of IFR ceilings possible around sunrise in the wake of a
front crossing through the area tonight. Back to mainly VFR levels
by Thursday afternoon, with moderate northerly post-frontal winds
prevailing throughout the day Thursday. /49
&&
.PREV DISCUSSION... /issued 933 PM CST Wed Dec 7 2016/
DISCUSSION...Updated for latest marine discussion below.
MARINE...Have updated the Small Craft Advisory in the evening
package to include northern Mobile Bay, as high-res models are
trending towards strong post-frontal northerly winds of 20 to 25
knots extending farther north into the bay than originally
anticipated, starting early Thursday and potentially lasting through
Friday night.
PREV DISCUSSION... /issued 521 PM CST Wed Dec 7 2016/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...
00Z issuance...MVFR ceilings tonight into Thursday morning, with a
brief period of IFR ceilings possible around sunrise in the wake of a
front crossing through the area tonight. Back to mainly VFR levels
by Thursday afternoon, with moderate northerly post-frontal winds
prevailing throughout the day Thursday. /49
PREV DISCUSSION... /issued 352 PM CST Wed Dec 7 2016/
NEAR TERM /Now Through Thursday/...The Forecast Area will continue
to see the break-up of stratus deck into the evening hours. A lobe
of energy sweeping south over the plains tonight will push a re-
enforcing front across the region later tonight through early Thursday,
bringing a return of the cloudy skies along with a small chance of
rain to mainly western-most portions of the area (the only area
seeing enough lift and moisture). Expecting the majority of the
Forecast Area to remain dry with this frontal passage though, with a
combination of too little associated lift and deep moisture. For
lows tonight, with the cool northerly flow continuing to be
re-enforced, expecting lows to range from low 40s north to near 50
along the coast. With significantly cooler air moving over the area
on Thursday, look for highs ranging from low 50s northwest to low
60s southeast and long the coast. 16/SM
SHORT TERM /Thursday night Through Saturday night/...Much cooler and
drier surface high pressure will drift east across the region through
the short term period as west-northwest to near zonal flow is expected
in the mid/upper levels. Weak energy passing aloft helps produce a
few mid/upper level clouds on Thursday night, but generally clear
skies expected thereafter. Expect a generally light north to
northeast lolvl flow through early Saturday, gradually turning more
east and perhaps even southeast at time by late Saturday night as the
surface ridge axis moves to the east of the Forecast Area. With the
winds coming around expect a slightly moistening and slowly warming
airmass by periods end. Lows Thursday night in the upper 20s inland
to mid/upper 30s at the coast, cooling slightly on Friday night with
mid/upper 20s over all of the interior and low to mid 30s all the way
down to the coast. If freezing temps make it all the way south to the
coast Friday night, it will be the first time for this to occur this
cold season, and we will monitor the trend over the next couple of
model cycles and possibly issue a Freeze Watch/Warning later tonight
or on Thursday for our immediate coastal zones. No Freeze Watch/Warnings
will be required over all interior zones as these areas have already
received their first freeze of the season. Lows moderate on Saturday
night with lows ranging from lower 30s inland to mid 40s at the
coast. Cool day on tap for Friday with highs not making it out of the
40s for most of the area, maybe around 50 or 51 degrees along the
immediate coast. Slightly warmer on Saturday afternoon with highs
ranging from the low 50s inland to mid 50s at the coast. 12/DS
LONG TERM /Sunday Through Wednesday/...Sunday into Monday the
moderating temps and atmospheric moisture continue as yet another
cold front approaches and then moves east across the region. This
system will bring another chance for showers to the area, especially
on Monday and Monday night. Slightly lower rain chances Tuesday, but
increasing slightly again on Wednesday as the front stalls just
offshore and some weak energy aloft moves west to east across the
southeastern states. high temperatures mainly in the 60s through the
period. Lows Sunday night mainly in the 50s, cooling to the 40s
inland and 50s coastal Monday and Tuesday nights. 12/DS
MARINE...A light to moderate northerly flow tonight will get a
re-charge Thursday as a front crosses the Marine Area. Moderate to
strong offshore flow will follow, lasting into the weekend. A Small
Craft Advisory will be in effect for most of the Marine Area from
early Thursday morning to early Saturday morning. A shift in direction
from northerly to a general easterly the rest of the week into the
weekend will occur as strong surface high pressure moves east-
southeast across the eastern portion of the country. With another
system approaching the Marine Area at the beginning of the coming
week, onshore flow returns by Sunday and then flips back to offshore
as another front moves across area coastal waters Monday. 16/SM
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory from 6 AM Thursday to 7 AM CST Saturday for
GMZ630>632-650-655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Dec 7, 5:10 AM CST, 23 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 510 AM CST WED DEC 7 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-081115- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 510 AM CST WED DEC 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A MODERATE RISK OF RIP CURRENTS CONTINUES ALONG THE BEACHES OF ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE TODAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH TUESDAY. GMZ630>635-650-655-670-675-081115- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 510 AM CST WED DEC 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG COLD FRONT WILL BRING STRONG NORTHERLY WINDS AND BUILDING SEAS THURSDAY INTO FRIDAY...RESULTING IN HAZARDOUS CONDITIONS FOR SMALL CRAFT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 3:19 PM CST | Freeze Warning | MOB | Baldwin, Mobile | 40 hr |
| Dec 8, 11:00 AM CST | River Flood Warning | MOB | Okaloosa | 16 hr |
Nearby
Freeze Watches in Florida, 2016Freeze Watches in Alabama, 2016Every freeze watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.